MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306AU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal brief, the patient underwent placement of a trapease vena cava filter.The report states that the filter subsequently malfunctioned and caused injury and damage to the patient including, but not limited to perforation by the inferior vena cava (ivc) filter.As a direct and proximate result of these malfunctions, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.Additional information received per the medical records indicate that the patient has a history of moderate venous insufficiency, superficial thrombophlebitis and morbid obesity.The filter was implanted prior to planned bariatric surgical procedure.The filter was implanted via the patient's right internal jugular vein (ijv).Ultrasound was used to cannulate the right ijv.A guide wire was passed through the ijv through the right atrium and ventricle into the internal vena cava (ivc).The filter was placed through the dilator sheath to the l3 level.The dilator sheath was withdrawn.Hemostasis was restored.The patient tolerated the procedure well and was in satisfactory condition.Additional information received per the patient profile form (ppf) states that the patient experienced perforation of filter struts outside the inferior vena cava (ivc).The patient became aware of the reported event approximately twelve years and six months after the index procedure.The patient also experienced stomach pain, stressful, feel depressed and worried.
 
Additional Manufacturer Narrative
Occupation: other, senior counsel, litigation.Please note that the exact event date is unknown and the event date is the complaint awareness date.Please note that this is the initial report for this product.Additional information is pending and will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused perforation by the inferior vena cava (ivc) filter.The patient reported becoming aware of perforation of filter struts outside the inferior vena cava (ivc) approximately twelve years and six months post implant.The patient also reported stomach pain, and depression related to the filter.According to the medical record, the patient had a history of moderate venous insufficiency, superficial thrombophlebitis and morbid obesity.The filter was implanted prior to planned bariatric surgery.The filter was implanted via the right internal jugular vein and deployed at the level of l3.The patient tolerated the procedure well and was in satisfactory condition.The product remains implant and therefore not available for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease ivc filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The trapease ivc filter is indicated for permanent placement.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu also notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.Without procedural films or post implant imaging available for review, the reported event could not be confirmed or further clarified.Pain and depression do not represent a device malfunction and may be related to underlying patient specific issues or comorbidities.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
TRAPEASE PVCF FEM/JUG 55CM CSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14160613
Report Number9616099-2022-05562
Device Sequence Number2943819
Product Code DTK
UDI-Device Identifier20705032009451
UDI-Public20705032009451
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number466P306AU
Device Catalogue Number466P306AU
Device Lot NumberR0107542
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/25/2022
Supplement Date Received by Manufacturer04/22/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date04/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DILATOR SHEATH; UNKNOWN GUIDE WIRE
Outcome Attributed to Adverse Event Life Threatening;
Patient Age47 YR
Patient SexFemale
Patient RaceWhite